Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Disrupted sleep
Oct 2, 2006

Dr Henry - I have been HIV+ for a year and a half - I started Truvada/Sustiva in the beginning of June and have good results so far. In the beginning I had a slight rash and then I went through some intense anxiety - crying on my way to work - not wanting to go to work - etc. So I started Paxil on Sept. 5th. I am having a very hard time sleeping - while I feel tired all the time -when I go to bed my legs kick and I am awake for a long time and wake up several times. I often have to use the bathroom during the night, which is unusual and I have slight headaches frequently. Mainly the disrupted sleep is bothering me the most, along with the uncontrollable leg movement. Is this from the HIV drugs or the Paxil? I have tried to take the HIV drugs in the morning but that was a disaster. I have tried changing the time of day when I take the Paxil but it doesn't seem to make a difference. Any ideas?

Response from Dr. Henry

Certainly Sustiva can contribute to or cause persistent sleep problems (perhaps occurs in 10% of patients or so). You might consider discussing with your HIV specialist whether a trial of switching off Sustiva (to perhaps nevirapine or a boosted PI) might be considered to see what happens with your sleep when off Sustiva. For patients who wish to continue on Sustiva or need to continue on Sustiva, use of trazadone, lorazepam, melatonin, or other sleep meds can be tried. KH



Previous
Possible ARS?
Next
skin hyperpigmentation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement